Anxiety Meds? Ototoxic or Not?

Discussion in 'Support' started by xXHotelCrazyXx, Aug 3, 2015.

tinnitus forum
    1. xXHotelCrazyXx

      xXHotelCrazyXx Member

      Tinnitus Since:
      November 2005
      Hello all, this is my first post. I have had tinnitus since November of 2005. It was very low and hardly noticeable up until June of 2014 when a doctor prescribed me Mobic for pain in my shoulder after I told him to be careful of ototoxicity do to my T. Then December of 2014 when I drank (3) 10 oz bottles of Tonic water, low and behold that it has Quinine in it and it really destroyed my ears. My tinnitus is constantly loud and now reactive to sounds. It has been devastating on my life, as I was once habituated and my T was hardly noticeable. I had some left over clorazepate (Tranxene) and took (1) for two days knowing it could make it worse, and on the second day it GOT WORSE! My life is devastated, what can I do?

      My question is, I see mixed reviews from people on here that anti-anxiety meds are ototoxic, then others saying they aren't, but when I look at a list of ototoxic drugs, seems like every anxiety drug is ototoxic. I need to find something that can help my anxiety and help me not focus on my T without fear of making it worse. Please help.
       
    2. Zwraven

      Zwraven Member

      Location:
      Columbus, OH
      Tinnitus Since:
      02/2013
      Cause of Tinnitus:
      Viral Auditory Nerve Damage
      You will get many that will tell you yes but they have done nothing but help my H and T. I have to take them for neuropathy, so I have no choice.
       
    3. xXHotelCrazyXx

      xXHotelCrazyXx Member

      Tinnitus Since:
      November 2005
      Yes as in ototoxic or not?
       
    4. xXHotelCrazyXx

      xXHotelCrazyXx Member

      Tinnitus Since:
      November 2005
      Bump...
       
    5. eric peterson
      Sporty

      eric peterson Member

      Location:
      New York
      Tinnitus Since:
      Onset: 10/2003 Increase: 4/2015
      Cause of Tinnitus:
      who knows? who cares?
      xXHotelCrazyXx, The list of drugs that have ringing in the ears as a rare or very rare side effect is literally hundreds long. I would simply take the drugs as prescribed by your doctor, all the while being as objective as possible as to how your T is. If it increases, talk to your doctor about trying another drug.
       
    6. Kathi
      Balanced

      Kathi Member Benefactor

      Location:
      NJ/USA
      Tinnitus Since:
      10/30/2013
      Cause of Tinnitus:
      HFHL and stress
      I've taken anti-anxiety meds for many months. I was better able to habituate because of them. I think it is all individual--with meds causing problems for some but not others. That's the problem with tinnitus--it is very unpredictable and sometimes things only work for a little while. I don't advocate taking any medications until one has a talk with their doctor--gives a history, etc. If you want more information about my experience, please send me a message.
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.